MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL 23X1-1/2 RB TW

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL 23X1-1/2 RB TW
Model Number 309589
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 0308897 , medical device expiration date: 2025-10-31, device manufacture date: (b)(6) 2020.Medical device lot #: 0317557, medical device expiration date: 2025-10-31, device manufacture date: (b)(6) 2020.Investigation summary: two 3ml syringes (p/n (b)(4)) in sealed blisterpaks from batch numbers #0317557 and #0308897 were received.The samples were visually evaluated.Both syringes were had no visible defects or foreign matter present in the fluid path of the barrel.The liquid observed in the fluid path appeared to be silicone lubricant, with the normal expected amount present.Both syringes were acceptable per product specification.Please note that silicone is an inert, non-toxic medical substance used as a lubricant for disposable hypodermic products.It is an integral part of the syringe, enabling it to perform as required in various clinical applications and does not present a safety or efficacy issue nor does it impact product function.The silicone application process is designed to provide an even distribution of silicone on the interior of the syringe barrel.Silicone has been in use in this application for over 20 years.No reports are known of adverse clinical effects associated with these products and unintentional delivery of silicone fluid lubricant.A silicone quantity guideline has been attached for reference.The reported defect was not identified in the samples received and corrective actions are not necessary.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the syringe 3ml ll w/ndl 23x1-1/2 rb tw experienced liquid/moisture/droplets in the syringe.The following information was provided by the initial reporter: material no: 309589, batch no: 0317557, 0308897.It was reported fm.

Brand Name
SYRINGE 3ML LL W/NDL 23X1-1/2 RB TW
Common Device Name
SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key12071709
Report Number1213809-2021-00454
Device Sequence Number11752154
Product Code FMF
UDI-Device Identifier30382903095897
UDI-Public30382903095897
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number309589
Device Catalogue Number309589
Device Lot NumberSEE H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2021
Initial Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1